ARNO BUIUMSOHN, M.D.; EDWARD S. EISENBERG, M.D.; HAROLD JACOB, M.D.; NEAL ROSEN, M.D., Ph.D.; JAY BOCK, M.D., Ph.D.; WILLIAM H. FRISHMAN, M.D.
We have recently seen two cases of propranolol poisoning. In both instances, plasma propranolol levels were elevated. Both patients experienced generalized seizures and had a transient intraventricular conduction defect on electrocardiogram. The literature on intoxication of propranolol and other beta-adrenoceptor blocking drugs suggests that the effects of massive propranolol intoxication observed in our patients can be explained on the basis of the pharmacologic properties of propranolol. Therapy consisted of gastric lavage and agents to antagonize the beta-adrenoceptor blockade effect. Both patients recovered.
BUIUMSOHN A, EISENBERG ES, JACOB H, et al. Seizures and Intraventricular Conduction Defect in Propranolol Poisoning: A Report of Two Cases. Ann Intern Med. 1979;91:860–862. doi: https://doi.org/10.7326/0003-4819-91-6-860
Download citation file:
Published: Ann Intern Med. 1979;91(6):860-862.
Cardiology, Coronary Risk Factors, Emergency Medicine, Hypertension, Nephrology.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use